Texas, 2005Flash Flood in Texas, July 14, 2005
July 14, 2005 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 14, 2:20 AM CST, 7 hours 25 minutes earlier.
Area forecast discussion, Jul 14, 2:20 AM CST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CDT THU JUL 14 2005
.DISCUSSION...
WEATHER PATTERN REMAINS UNCHANGED...WITH SHEAR AXIS/WEAK
TROUGH ACROSS THE AREA...WITH HIGH PRECIPITABLE WATER VALUES
NEAR 2 INCHES. THIS COMBINED WITH DAYTIME HEATING WILL
ALLOW FOR SCATTERED CONVECTION ONCE AGAIN THIS AFTERNOON. IN
ADDITION...THE AREA WILL BE UNDER A BIT OF UPPER LEVEL DIVERGENCE
AS THE AREA WILL BE IN THE LEFT FRONT QUADRANT OF A 40 KT JET
STREAK ACROSS CENTRAL/SOUTH TEXAS...NOT TOO BAD FOR SUMMER.
WENT ABOVE GUIDANCE ON TEMPERATURES TODAY...AS HAS BEEN THE
TREND LATELY...AS THE COOLING AFFECTS OF THE THUNDERSTORMS
USUALLY DO NOT OCCUR...UNTIL EARLY AFTERNOON...WHICH IS
SUFFICIENT TIME TO WARM INTO THE LOWER TO MID 90S. HEAT INDICES
PROBABLY WILL REACH 98 TO 103 BY EARLY AFTERNOON...BEFORE THE
CONVECTION AND ASSOCIATED CLOUD COVER AND OUTFLOW BOUNDARIES
MAKE IT MORE BEARABLE.
TONIGHT...THE MODELS BEGIN TO FORM A MID LEVEL CIRCULATION
ACROSS EAST TEXAS...AND WILL HAVE LOW CHANCE POPS FOR THIS
FEATURE ACROSS EAST TEXAS AND ADJACENT AREAS OF SW AR AND NW LA.
WILL INCREASE POPS TO HIGH CHANCE ON FRIDAY...AS THIS MID LEVEL
CIRCULATION COMBINED WITH DAYTIME HEATING WILL RESULT IN SCATTERED
IF NOT WIDESPREAD CONVECTION. DUE TO HIGH PRECIPITABLE WATER VALUES
AND THE TROPICAL NATURE OF THE CIRCULATION...LOOKS LIKE PART OF THE
REMNANTS OF DENNIS...COULD SEE SOME HEAVY RAINFALL IN SPOTS FRIDAY INTO
FRIDAY NIGHT.
DURING THE WEEKEND...THE MID LEVEL CIRCULATION AND SHEAR AXIS WEAKENS
AND GRADUALLY MOVES AWAY FROM THE AREA...AS A SUB TROPICAL RIDGE TRIES
TO BUILD INTO THE AREA. THUS RAIN CHANCES WILL BE DECREASING DURING
THE WEEKEND INTO EARLY NEXT WEEK. BY MONDAY AND TUESDAY...IT APPEARS
THAT THE AREA WILL BE MAINLY INFLUENCED BY SOME SEA BREEZE ACTIVITY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 95 75 93 73 / 40 30 50 30
MLU 93 73 93 73 / 40 20 50 30
DEQ 94 72 94 72 / 40 20 50 30
TXK 95 75 94 73 / 40 30 50 30
ELD 94 73 93 73 / 40 20 50 30
TYR 94 74 94 73 / 40 30 50 30
GGG 95 74 94 73 / 40 30 50 30
LFK 94 73 94 73 / 40 30 50 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
22
Hazardous weather outlook, Jul 14, 5:00 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT THU JUL 14 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT THU JUL 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT
OVER THE ENTIRE REGION...ASSOCIATED WITH WEAK DISTURBANCES
ALOFT...COMBINED WITH AN UNSTABLE ATMOSPHERE. ALTHOUGH NO
ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WHICH
DEVELOP COULD BRIEFLY BECOME SEVERE PRODUCING DAMAGING WINDS. IN
ADDITION...THESE STORMS TODAY...WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAINFALL IN A SHORT AMOUNT OF TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FRIDAY
THROUGH SUNDAY...MAINLY IN THE AFTERNOON AND EVENING. ISOLATED
STORMS COULD BRIEFLY BECOME SEVERE PRODUCING DAMAGING WINDS.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY
FRIDAY AND FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.
Flash Flood, Angelina
- When
- July 14, 9:45 AM CST to 11:30 AM CST
- Where
- Angelina County, Lufkin
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.350, -94.733
A few city streets had to be closed due to excessive heavy rainfall and the resulting high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Georgia, July 14, 20051 death · 6 injured · $132,000 · 5 events
- Flash Flooding and Damaging Winds in New York, July 14, 20051 injured · $240,000 · 56 kt wind · 10 events
- Flash Flood in New York, July 14, 2005$500,000 · 1 event
- Lightning Strike in Florida, July 14, 2005$500,000 · 1 event
- Flash Flooding in Ohio, July 14, 2005$450,000 · 2 events
- Flash Flooding and Damaging Wind in Mississippi, July 14, 2005$365,000 · 50 kt wind · 4 events
- Flash Flood in Alabama, July 14, 2005$300,000 · 1 event
- Flash Flood and Hail in Texas, July 14, 2005$130,000 · 1 in hail · 17 events
- Flash Flood and Damaging Wind in Texas, July 14, 20051 injured · $170,000 · 53 kt wind · 3 events
- Flash Flood in Alabama, July 14, 2005$150,000 · 1 event
- Debris Flow in North Carolina, July 14, 2005$50,000 · 1 event
- Flash Flooding in Alabama, July 14, 2005$20,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481869.